Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 5, 2008, 8:01 PM CST for 4 counties in Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 8:01 PM CST (02:01 UTC)
- Expired
- Feb 5, 2008, 8:26 PM CST
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 3:09 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 4:30 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 5, 4:30 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CST TUE FEB 5 2008
.DISCUSSION...
MAIN FORECAST CONCERN REVOLVES AROUND THE SEVERE POTENTIAL
TONIGHT. WE WILL BRIEFLY DISCUSS CHANCES FOR PRECIPITATION IN THE
EXTENDED AS WELL.
LATEST SURFACE ANALYSIS DEPICTS LOW PRESSURE OVER NORTHWEST
ARKANSAS WITH A QUASI-STATIONARY FRONT EXTENDING EAST FROM THE LOW
TO NEAR INTERSTATE 64 IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA.
IN THE UPPER LEVELS...A DEEP H25 TROUGH WAS SITUATED ACROSS THE
PLAINS WITH A STRONG 120+ KNOT SPEED MAX EJECTING NORTHEAST FROM
THE BASE OF THE TROUGH OVER TEXAS AND OKLAHOMA.
AS THIS SPEED MAX AND THE SURFACE LOW APPROACH THIS EVENING...
STRONG THUNDERSTORM DEVELOPMENT IS EXPECTED. STRONG BACKED WIND
PROFILES...RESULTING IN STRONG DEEP-LAYERED BULK SHEAR AND LOW-
LEVEL STORM RELATIVE HELICITY...WILL BE FAVORABLE FOR DISCRETE
SUPERCELLS OUT AHEAD OF THE APPROACHING LOW PRESSURE CENTER AND
COLD FRONT. LATEST TAMDAR SOUNDING OUT OF KPAH INDICATES A WEAK
CAPPING INVERSION JUST ABOVE H7 LIKELY INHIBITING THE DEVELOPMENT
OF CONVECTION AT THE MOMENT. AS LIFT INCREASES THIS EVENING AHEAD
OF THE APPROACHING SYSTEM...THIS CAP SHOULD ERODE BY 00Z. GIVEN
THE STRONG DYNAMICS AND IMPRESSIVE INSTABILITY FOR THIS TIME OF
YEAR...CELLS THAT DEVELOP OUT AHEAD OF THE COLD FRONT WILL BE
CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...AND DAMAGING WINDS.
DEEP-LAYERED SHEAR VECTORS ORIENTED NEARLY PERPENDICULAR TO THE
LINE OF FORCING SUGGEST THE CELLS WILL HAVE A BROAD WARM SECTOR
TO TRAVERSE...THUS A FEW LONG-TRACK VIOLENT TORNADOES ARE EVEN
POSSIBLE THIS EVENING. REFER TO THE LATEST MESOSCALE DISCUSSIONS
FROM SPC FOR MORE DETAILS.
BOTH NAM AND RUC MODELS HAVE SLOWED THE PASSAGE OF THIS SYSTEM
CONSIDERABLY...AND AS A RESULT...THE SEVERE EVENT MAY STILL BE
ONGOING AT MIDNIGHT. AS BOUNDARY LAYER WINDS VEER TOWARDS MIDNIGHT
AND RESULT IN A MORE UNIDIRECTIONAL WIND PROFILE...THE MODE OF
CONVECTION WILL LIKELY TRANSITION TO MORE LINEAR IN NATURE.
HOWEVER..ENOUGH SHEAR WILL STILL BE PRESENT TO SUSTAIN EMBEDDED
SUPERCELLS CAPABLE OF PRODUCING ISOLATED TORNADOES. THE PRIMARY
CONCERN AFTER MIDNIGHT APPEARS TO BE DAMAGING WINDS...ESPECIALLY
EAST OF THE MISSISSIPPI RIVER.
MOST OF THE PRECIPITATION SHOULD BE EAST OF THE QUAD STATE AREA BY
12Z WEDNESDAY...BUT WE KEPT A SMALL CHANCE OF SHOWERS EAST OF THE
WABASH RIVER AND KENTUCKY LAKES REGION TO BETTER BLEND WITH
NEIGHBORING OFFICES. WHILE MOST OF THE WRAP-AROUND WINTRY
PRECIPITATION SHOULD REMAIN NORTH AND WEST OF OUR IMMEDIATE AREA
ON WEDNESDAY...SOME LIGHT SNOW SHOWERS COULD IMPACT NORTHERN
PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE
PENNYRILE REGION OF WESTERN KENTUCKY DURING THE AFTERNOON. NO
ACCUMULATION IS EXPECTED AT THIS TIME.
BEYOND WEDNESDAY...TWO MORE WEATHER SYSTEM WILL IMPACT THE
HEARTLAND THROUGH THE END OF THE WEEK...ONE LATE THURSDAY AND THE
OTHER LATE FRIDAY. WHILE A FEW SPRINKLES OR FLURRIES CANNOT BE
RULED OUT...DEEP MOISTURE LOOKS TO BE LACKING WITH BOTH OF THESE
SYSTEMS...SO WE DO NOT HAVE A MENTION OF MEASURABLE PRECIPITATION
FOR EITHER EVENT AT THIS TIME. YET ANOTHER SYSTEM WILL IMPACT THE
REGION TOWARDS THE BEGINNING OF NEXT WEEK. AS A RESULT...WE ADDED
A CHANCE OF RAIN OR SNOW MONDAY NIGHT...AND A CHANCE OF RAIN ON
TUESDAY.
AS FAR AS TEMPERATURES ARE CONCERNED...WE GENERALLY UTILIZED THE
NAM 2 METER TEMPERATURES TONIGHT AND WEDNESDAY OWING TO THE
ANTICIPATED NON-DIURNAL TEMPERATURE TREND. WE TRANSITIONED TO A
BLEND OF GUIDANCE INTO THURSDAY NIGHT. THEREAFTER...WE RELIED
HEAVILY ON HPC GUIDANCE. THIS DID RESULT IN SIGNIFICANTLY COLDER
TEMPERATURES OVER THE WEEKEND...WITH LOWS DIPPING INTO THE TEENS
BOTH SATURDAY AND SUNDAY NIGHT.
&&
.AVIATION...
PREVAILING GUSTY SOUTH WINDS WILL GUST TO 30 KNOTS THIS EVENING WITH
THUNDERSTORM GUSTS IN EXCESS OF 50 KNOTS LIKELY THIS EVENING WHEN
SEVERE THUNDERSTORMS ARE EXPECTED. TEMPORARY IFR/LIFR CONDITIONS IN
HEAVY RAIN ARE LIKELY WITH THE EVENING THUNDERSTORMS. OWB AND EVV
MAY SEE THESE CONDITIONS UNTIL SHORTLY AFTER MIDNIGHT AS THE COLD
FRONT WILL NOT EXIT UNTIL AROUND 3 AM WED. THE AIRMASS WILL
TRANSITION OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT ALONG WITH
IFR/MFR CIGS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-SCOTT-STODDARD-
WAYNE MO.
IL...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-JACKSON-JEFFERSON-
JOHNSON-PERRY IL-PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-
WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK.
&&
PUBLIC...PRESLEY
AVIATION...SHANKLINHazardous weather outlook, Feb 5, 1:23 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 123 PM CST TUE FEB 5 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 123 PM CST TUE FEB 5 2008 ...HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTEROON AND EVENING... ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM NEAR POPLAR BLUFF MISSOURI TO VIENNA ILLINOIS...TO MARION KENTUCKY...TO NEAR HOPKINSVILLE KENTUCKY. THERE IS A MODERATE RISK OVER THE REST OF THE AREA. THUNDERSTORMS WILL BE ON THE INCREASE THROUGHOUT THE AFTERNOON HOURS. THESE STORMS ARE EXPECTED TO BE SCATTERED IN NATURE AND THEY MAY DEVELOP INTO SUPERCELLS. THESE STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. LATER THIS EVENING...THERE MAY BE A SQUALL LINE WHICH DEVELOPS ALONG THE COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST MISSOURI THIS EVENING...REACHING THE MISSISSIPPI RIVER BY MIDNIGHT...THEN EXITING THE AREA AROUND 2 OR 3 IN THE MORNING. THE HIGHEST RISK FOR SEVERE WEATHER APPEARS TO BE BETWEEN THE HOURS OF 4PM AND 2AM. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH ANY SEVERE STORMS...BUT TORNADIC STORMS CAPABLE OF PRODUCING LONG TRACK TORNADOES ARE ALSO POSSIBLE. DUE TO THE POTENTIAL FOR EXCESSIVE RAINFALL IN THE VICINITY OF A STALLED FRONTAL BOUNDARY...FLASH FLOODING WILL BE A POSSIBILITY THROUGH MIDNIGHT GENERALLY NORTHWEST OF A LINE FROM DEXTER MISSOURI...TO CAIRO ILLINOIS...TO BOONVILLE INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE TO THE EXPECTED HEAVY RAINFALL...SOME RIVERS MAY GO ABOVE FLOOD STATE DURING THIS TIME. PLEASE REFER TO ANY RIVER FLOOD WARNINGS OR STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. ALSO...ANY REPORTS OF HEAVY RAIN LEADING TO STREET FLOODING OR ROAD CLOSURES ARE ENCOURAGED.
In the hours before
Local storm report, Feb 5, 7:38 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FUNNEL CLOUD 8 W JONESBORO 37.45N 89.42W
02/05/2008 UNION IL LAW ENFORCEMENT
&&
DLLLocal storm report, Feb 5, 7:44 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM FUNNEL CLOUD MORTONS GAP 37.24N 87.47W
02/05/2008 HOPKINS KY TRAINED SPOTTER
&&
DRSLocal storm report, Feb 5, 7:47 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MURRAY 36.61N 88.32W
02/05/2008 CALLOWAY KY EMERGENCY MNGR
HOUSE DAMAGED AND WINDOWS BLOW OUT ON IRVIN COBB DRIVE.
&&
DLLLocal storm report, Feb 5, 7:49 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
749 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL DONIPHAN 36.62N 90.82W
02/05/2008 E0.75 INCH RIPLEY MO EMERGENCY MNGR
&&
DRSLocal storm report, Feb 5, 7:54 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
754 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 3 SW CROFTON 37.02N 87.52W
02/05/2008 CHRISTIAN KY TRAINED SPOTTER
ON OLD PALESTINE ROAD...NUMEROUS HOUSES DAMAGED OR
DESTROYED AND PEOPLE ARE TRAPPED IN HOMES. EMERGENCY
PERSONNEL ENTROUTE.
&&
DLLLocal storm report, Feb 5, 7:59 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG CADIZ 36.87N 87.82W
02/05/2008 TRIGG KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:18 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jefferson | 27 min |
| Feb 5, 6:23 PM CST | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 52 min |
| Feb 5, 6:33 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Perry | 17 min |
| Feb 5, 6:49 PM CST | Tornado Warning | PAH | Wayne | 26 min |
| Feb 5, 6:59 PM CST | Tornado Warning | PAH | Union | 31 min |
| Feb 5, 7:02 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 43 min |
| Feb 5, 7:18 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Union, Williamson | 27 min |
| Feb 5, 7:28 PM CST | Flash Flood Warning | PAH | Edwards, Franklin, Gallatin, Hamilton, Jackson, Jefferson and 8 more | 6 hr |
| Feb 5, 7:31 PM CST | Tornado Warning | PAH | Jackson, Williamson | 29 min |
| Feb 5, 9:07 PM CST | Tornado Warning | PAH | Alexander, Pulaski | 23 min |
| Feb 5, 9:17 PM CST | Tornado Warning | PAH | Massac, Pulaski | 13 min |
| Feb 5, 9:55 PM CST | Severe Thunderstorm Warning | PAH | Pope | 50 min |
| Feb 6, 12:32 PM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 17 days |
| Feb 6, 12:37 PM CST | River Flood Warning | PAH | Gallatin, Hardin | 17 days |
| Feb 5, 6:10 PM CST | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 21 min |
| Feb 5, 6:35 PM CST | Tornado Warning | PAH | Trigg | 40 min |
| Feb 5, 7:01 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 44 min |
| Feb 5, 7:22 PM CST | Severe Thunderstorm Warning | PAH | Graves | 38 min |
| Feb 5, 7:31 PM CST | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 44 min |
| Feb 5, 8:25 PM CST | Tornado Warning | PAH | Caldwell | 35 min |
| Feb 5, 9:35 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 25 min |
| Feb 5, 9:49 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Livingston, Lyon, McCracken, Marshall and 1 more | 41 min |
| Feb 5, 10:22 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, McLean, Muhlenberg and 1 more | 38 min |
| Feb 5, 10:29 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Lyon, Marshall, Trigg | 46 min |
| Feb 5, 11:15 PM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 45 min |
| Feb 6, 12:04 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
| Feb 6, 12:37 PM CST | River Flood Warning | PAH | Union | 16 days |
| Feb 6, 12:37 PM CST | River Flood Warning | PAH | Daviess, Henderson | 11 days |
| Feb 6, 12:37 PM CST | River Flood Warning | PAH | Henderson, Union | 15 days |
| Feb 5, 6:31 PM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 29 min |
| Feb 5, 7:08 PM CST | Tornado Warning | PAH | Ripley | 52 min |
| Feb 5, 7:33 PM CST | Severe Thunderstorm Warning | PAH | Bollinger | 27 min |
| Feb 5, 7:50 PM CST | Tornado Warning | PAH | Butler | 40 min |
| Feb 5, 8:13 PM CST | Tornado Warning | PAH | Stoddard | 47 min |
| Feb 5, 8:44 PM CST | Tornado Warning | PAH | Mississippi, New Madrid, Scott | 31 min |
| Feb 5, 8:57 PM CST | Tornado Warning | PAH | New Madrid | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.